Hail, Scott
- When
- June 29, 3:06 PM CST
- Where
- Scott County, 6.31 mi N of Modoc
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.570, -101.060
A thunderstorm produced a brief landspout.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A thunderstorm produced a brief landspout.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 29, 1:51 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 251 PM CDT MON JUN 29 2015 ...UPDATED LONG TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 1225 PM CDT MON JUN 29 2015 SHORT RANGE MODELS INDICATE A NORTHWEST FLOW ALOFT BECOMING MORE NORTHERLY TONIGHT INTO TUESDAY AS THE UPPER LEVEL RIDGE AXIS ACROSS THE GREAT BASIN BECOMES MORE TILTED TO THE NORTHEAST. A WEAKER FLOW ALOFT COMBINED WITH DECREASED MOISTURE IN THE LOWER/MID LEVELS WILL LIKELY RESULT IN FAIRLY DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH LATE TUESDAY AFTERNOON. TEMPERATURES WILL BE NEAR NORMAL TONIGHT AS A SURFACE HIGH MOVES SOUTHEAST OUT OF NEBRASKA INTO EASTERN KANSAS. THIS WILL RESULT IN LIGHT AND VARIABLE WINDS ACROSS WESTERN KANSAS TONIGHT WITH A LIGHT SOUTHERLY FLOW DEVELOPING EARLY TUESDAY MORNING. CONSIDERING LITTLE CHANGE TO THE OVERALL AIR MASS ACROSS WESTERN KANSAS, LOOK FOR LOWS DOWN INTO THE 60S(F) TONIGHT. HIGHS WELL UP INTO THE 90S(F) TO NEAR 100F CAN BE EXPECTED TUESDAY AFTERNOON THE LOW LEVEL FLOW ACROSS WESTERN KANSAS BECOMES MORE SOUTHWESTERLY. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 250 PM CDT MON JUN 29 2015 THE EARLY PART OF THE EXTENDED PERIOD WILL SEE THE UPPER LEVEL RIDGE OVER THE GREAT BASIN REGION RETROGRADING WESTWARD TO A POSITION FROM BRITISH COLUMBIA INTO NORTHERN CALIFORNIA. AS IT MOVES WEST, A SHORTWAVE DISTURBANCE TOPPING THE RIDGE OVER MONTANA ON TUESDAY WILL SLIDE SOUTHEAST THROUGH THE CENTRAL PLAINS AND MIDWEST BY WEDNESDAY EVENING. AN ATTENDANT COLD FRONT WILL PUSH SOUTH ACROSS WESTERN KANSAS DURING THE DAY WEDNESDAY. WITH VERY WARM TEMPERATURES IN THE UPPER 90S TO LOW 100S EXPECTED ALONG AND AHEAD OF THE FRONT, WIDELY SCATTERED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE. MOST OF THIS ACTIVITY WILL DIMINISH OR MOVE SOUTH OUT OF KANSAS WEDNESDAY EVENING. LATER IN THE WEEK, A NORTHWEST FLOW PATTERN WILL SET UP OVER THE NORTHERN AND CENTRAL PLAINS AS THE SURFACE FRONT STALLS OUT JUST TO OUR SOUTH. MOIST LOW LEVEL EASTERLY UPSLOPE FLOW WILL BE DEVELOP TO THE NORTH OF THE FRONT ACROSS THE CENTRAL HIGH PLAINS. THIS PATTERN WILL BE MORE FAVORABLE FOR LATE AFTERNOON AND NIGHTTIME THUNDERSTORMS OVER WESTERN KANSAS THROUGH FRIDAY. THROUGH THE UPCOMING WEEKEND, THE UPPER RIDGE MOVES BACK TO THE EAST WITH HEIGHTS BUILDING ACROSS THE CENTRAL HIGH PLAINS AND 850 MB TEMPERATURES WARMING BACK INTO THE UPPER 20S TO LOW 30S CELSIUS ACROSS WESTERN AND CENTRAL KANSAS. AFTER A FEW DAYS WITH HIGHS IN UPPER 80S TO LOW 90S THROUGH LATE WEEK, HIGHS SHOULD BE CLIMBING BACK UP INTO THE MID TO UPPER 90S THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1212 PM CDT MON JUN 29 2015 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY TUESDAY MORNING. WINDS ARE EXPECTED TO REMAIN LIGHT AND VARIABLE THROUGH TONIGHT AS SURFACE HIGH PRESSURE MOVES SOUTHEAST OUT OF NEBRASKA INTO EASTERN KANSAS. WINDS ARE EXPECTED TO TURN SOUTH TO SOUTHWESTERLY 10 TO 20KT TUESDAY AS A LEE SIDE TROUGH OF LOW PRESSURE DEVELOPS ACROSS EASTERN COLORADO. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 97 73 99 / 0 0 10 20 GCK 65 97 72 99 / 0 0 10 20 EHA 65 98 73 99 / 0 0 10 20 LBL 65 98 73 100 / 0 0 0 20 HYS 64 100 72 100 / 0 0 10 20 P28 67 100 75 100 / 0 0 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...GERARD AVIATION...JJOHNSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 308 AM CDT MON JUN 29 2015 KSZ030-031-043>046-061>066-074>081-084>090-300815- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 308 AM CDT MON JUN 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...NO HAZARDOUS WEATHER IS EXPECTED TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... NO HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH AT LEAST SUNDAY. IT IS TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HAZARDS WEATHER RISK... TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED EXCESSIVE HEAT RISK. THURSDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
359 PM CDT MON JUN 29 2015
KSZ043-292145-
SCOTT KS-
359 PM CDT MON JUN 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 445 PM
CDT...
AT 358 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF MODOC...MOVING SOUTHEAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...SCOTT STATE LAKE...MODOC AND SHALLOW WATER.
LAT...LON 3870 10081 3827 10084 3848 10113 3868 10113
3870 10112
TIME...MOT...LOC 2058Z 318DEG 9KT 3856 10106
SUGDENThe Goodland radar (KGLD), 104 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 hail, 1 tornado. Local standard time, as filed.
This was a brief landspout tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyThe tornado archive for Kansas, 2015Warnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590510, 590511.